4 doctors weighed in:

Can augmentin (amoxicillin and clavulanate) cause a non-allergenic rash if pt has virus infection due to viral antibodies?

4 doctors weighed in
Dr. Ankush Bansal
Internal Medicine
2 doctors agree

In brief: Yes

Yes, but it doesn't depend on a viral infection.
Many meds, including antibiotics like Augmentin (amoxicillin and clavulanate) (amoxicillin/clavulanate) can cause bothersome rashes like contact dermatitis (an allergic reaction) or urticaria (hives). Less frequently & much more serious, it (like other meds) can cause a skin reaction called erythema multiforme and stevens-johnson syndrome requiring immediate medical attention.

In brief: Yes

Yes, but it doesn't depend on a viral infection.
Many meds, including antibiotics like Augmentin (amoxicillin and clavulanate) (amoxicillin/clavulanate) can cause bothersome rashes like contact dermatitis (an allergic reaction) or urticaria (hives). Less frequently & much more serious, it (like other meds) can cause a skin reaction called erythema multiforme and stevens-johnson syndrome requiring immediate medical attention.
Dr. Ankush Bansal
Dr. Ankush Bansal
Thank
Dr. Jason Campbell
Family Medicine

In brief: Yes

Any antibiotic, including augmentin, (amoxicillin and clavulanate) can cause a rash - most of which would be considered allergic in nature but could still occur for undefined reasons even in the presence of solely a viral infection.

In brief: Yes

Any antibiotic, including augmentin, (amoxicillin and clavulanate) can cause a rash - most of which would be considered allergic in nature but could still occur for undefined reasons even in the presence of solely a viral infection.
Dr. Jason Campbell
Dr. Jason Campbell
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
13 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors